Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 1, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 1, 2017, 9:57 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2017, 9:57 PM EST (02:57 UTC)
- Expired
- Jan 2, 2017, 4:37 AM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
334 WHUS72 KKEY 020257 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 957 PM EST SUN JAN 1 2017 GMZ042>044-052>055-072>075-021000- /O.NEW.KKEY.SC.Y.0001.170102T0257Z-170102T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 957 PM EST SUN JAN 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS...SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS HAWK CHANNEL AND THE FLORIDA STRAITS OVERNIGHT. * WAVES/SEAS...SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM. SEAS OF 2 TO 4 FEET ARE LIKELY IN HAWK CHANNEL PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
361 WHUS72 KKEY 020937 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 437 AM EST MON JAN 2 2017 GMZ042>044-052>055-072>075-021045- /O.CAN.KKEY.SC.Y.0001.000000T0000Z-170102T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 437 AM EST MON JAN 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 9:51 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 1, 9:51 PM EST, 6 minutes before
Area Forecast Discussion National Weather Service Key West FL 951 PM EST Sun Jan 1 2017 .DISCUSSION...In the middle to upper levels (700-200 mb), latest available imagery as of 900 pm overlaid with model streamline analysis depicts a burgeoning full latitudinal trough across the Central and Western CONUS. A shortwave trough identifiable now over West Texas is carving out this large scale trough with the base down into Central Mexico. Well downstream of that feature, the main axis of a ridge pokes northward to across the NW Caribbean to Florida and up to the Northeastern states from the center of a deep and warm anticyclone positioned near Honduras. At the surface and in the lower to middle levels,(Surface to 700 mb), latest IR imagery overlaid with available marine and land surface observations and well as analysis as of 900 pm, detail a 1030 mb high centered over Central New England. Well to the south of that, a stationary front is located from the Western Atlantic north of Bermuda westward to across Central Georgia and westwards to a developing low pressure system east of the Front Range. As a result, the 00Z sounding at Key West illustrated a moderate to fresh east to southeast flow from off the surface up to about 750 mb, with columnar PWAT shy of one and a quarter inches or at 1.18 inches. .CURRENTLY...As of 900 pm, skies are partly to mostly cloudy across the Keys island chain and adjoining waters this first evening of 2017. Radar is beginning to detect isolated to widely scattered yet very low topped small showers developing off of the Upper and Middle Florida Keys in low level convergent flow. Temperatures across the islands are in the middle to upper 70s with dewpoints in the lower 70s. C-man stations along the Florida Reef are recording east to southeast winds at 15 to 20 knots and gusty, but winds have increased to near 20 knots across the Florida Straits. .SHORT TERM...The aforementioned disturbance over West Texas will continue to carve out the longwave trough, but South Florida and the Keys will continue to remain beneath good middle and upper warm ridging, maintaining middle level subsidence. The stationary surface front will move slightly east and southwards as a cold front. The western edge of surface riding from the Central Atlantic will poke into Georgia/North Florida. Latest available ECMWF and GFS model forecast soundings, however, do illustrate some surface to 700 mb veering accompanied by moistening in the lower to mid troposphere as well with PWAT rising to between 1.25 and 1.50 inches between 06 and 12 Zulu tonight. With that in mind and in situ development of low topped showers attm, very brief isolated showers may reach both Upper and Middle Keys, depositing a couple hundreths of an inch at best in a few spots. Have adjusted the pop to 20% overnight, above average for early January, which is only 10%. A minor update was made to adjust the pop up 10 percent and temperatures down a few degrees into the lower 70s Otherwise no other changes attm. && .MARINE...Overnight and Monday...Given marine guidance and latest trends, will be performing an update to issue an SCA for both Hawk Channel as well the all of the Florida Straits. Given slightly cooler waters in the SE Gulf, will be issuing an SCEC for those waters, but headlines are not anticipated across the shallower waters north of the Keys including Florida Bay. These winds may still continue through the day on Monday, with winds letting down by Monday night and seas subsiding as well. && .AVIATION...VFR conditions will prevail at both the KEYW and KMTH island terminals. Short lived cigs will be possible at either/both terminals, especially in vicinity of any weak light showers, but these conditions will be of short duration so have not issued a tempo attm. Amendments can be issued as needed. Expect scattered clouds with bases at FL015-020 & FL030-040 respectively. && .CLIMATE... With an average temperature of 77.5 degrees, December 2016 finished as the second warmest month of December ever in Key West since temperature records began in 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 74 82 76 81 / 20 10 10 - Marathon 74 83 76 82 / 20 10 10 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Futterman Aviation/Nowcasts....Futterman Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 1, 5:21 AM EST, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 521 AM EST SUN JAN 1 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-021100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 521 AM EST SUN JAN 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS TONIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF HAWK CHANNEL TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS MONDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF HAWK CHANNEL MONDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS MONDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS THURSDAY NIGHT AND FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.